| Model Number |
295025-001 |
| Medical Device Problem Codes |
Battery Problem (2885); Appropriate Device Problem Term/Code Not Available (3191)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/29/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The freedom onboard battery will be returned to syncardia for evaluation.The results will be provided in a follow-up mdr.Ce 5735 (2 of 2) initial.
Event or Problem Description
The reported issues involve the following syncardia temporary total artificial heart (tah-t) system components and are reported under two separate medical device reports: (1) freedom onboard battery s/n (b)(4) (mfr report # 3003761017-2022-00001 and (2) freedom onboard battery s/n (b)(4) (mfr report # 3003761017-2022-00002).The customer, a syncardia certified hospital, reported that the patient was at home when the freedom driver started overheat and exhibited an alarm.The patient also reported that he exchanged the freedom driver onboard batteries and the driver stopped alarming.The patient put the freedom onboard batteries, that were in the driver, into the battery charger and reported they would not fully charge.There was no reported adverse patient impact.
Additional Manufacturer Narrative
The freedom onboard battery was evaluated per the freedom onboard battery evaluation procedure and passed all sections.During investigation testing, there was no evidence of a device malfunction and the batteries performed as intended.The freedom driver and freedom battery charger used at the time of the reported issue were not returned and therefore could not be included in this investigation.The root cause of the customer-reported freedom driver alarm when the freedom onboard battery was inserted could not be conclusively determined.This issue will be tracked and trended as part of the customer complaint process.Syncardia has completed its investigation and is closing this file.Ce 5735 (b)(4) follow-up report 1 (2 of 2).